MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC MITRIS RESLIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES LLC MITRIS RESLIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was learned through implant patient registry and investigation that a 33mm 11400m mitris valve in mitral position was explanted and replaced with another 33mm 11400m mitris valve after an implant duration of eleven (11) days due to mitral valve stenosis secondary to pannus ingrowth.The patient presented with heart-failure and was in recovery post-operative.Per medical records, patient underwent mvr d/t partial endocardial cushion defect, asd closure, and tvr.The post-operative course was complicated by va-ecmo support though which the mitral valve was noted to be fused shut and remained stenotic despite anticoagulation.Intraoperative tee confirmed severe prosthetic mitral stenosis.Upon inspection intraoperatively, there was a rubbery pannus enveloping 2 of the leaflets accounting for the stenosis.The 33mm 11400m valve was explanted and the mitral annulus were debrided.Another 33 11400m valve was implanted.Post-operative tee demonstrated normal functioning mitral valve and severe pulmonary htn with no residual septal defect.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections: h6 (component code, clinical code, device code, type of investigation, investigation findings, and investigation conclusions).A device history record (dhr) review is not required because there is no allegation of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.The complaint investigation was conducted, using evaluation summary (b)(4) and triage level 1, in accordance with tca (b)(4) rev.D.Pannus is a non-immune inflammatory reaction of the body to the implanted prosthesis, a proliferation of fibroelastic tissue and collagen, with a starting point in the suture area and subacute or chronic centripetal evolution.Pannus can have both beneficial and harmful effects depending on the amount of growth and location.A small amount of host tissue growth over the suture line is expected and is needed to form a non-thrombogenic surface and complete the healing process after device implantation.In contrast, an excessive amount of pannus growth can cause nonstructural dysfunction that may require intervention.Host tissue growth can extend onto the cusp surfaces leading to thickening of the cusps, cusp retraction or curling, leaflet immobility, and/or abnormal coaptation, potentially resulting in valvular regurgitation, elevated gradients, and/or stenosis.Per the instructions for use (ifu), pannus, or host tissue, overgrowth is a known potential adverse event associated with bioprosthetic heart valves and annuloplasty rings.Pannus/host tissue is most likely due to patient factors and is unlikely to be related to a manufacturing non-conformance.This event is within the scope of (b)(4) , thus no further evaluation is needed.This event will be included in ongoing monitoring and trending per (b)(4).Neither a product risk assessment (pra) nor corrective or preventive actions (capa/scar) are required at this time because no triggers are met, per (b)(4).All pertinent information available to edwards lifesciences has been submitted.
 
Event or Problem Description
It was learned through implant patient registry that a 33mm 11400m mitris valve in mitral position was explanted and replaced with another 33mm 11400m mitris valve after an implant duration of eleven (11) days.The patient was in recovery post-operative.Additional information provided on idc; the valve exchanged was not due to a deficiency of the original valve.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
MITRIS RESLIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key19397853
Report Number2015691-2024-03910
Device Sequence Number6946519
Product Code LWR
UDI-Device Identifier00690103205572
UDI-Public(01)00690103205572(17)270913(11)230914
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11400M
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age54 YR
Patient SexMale